MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. WHITE RELOAD FOR ECHELON 60; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. WHITE RELOAD FOR ECHELON 60; STAPLE, IMPLANTABLE
Catalog Number ECR60W
Medical Device Problem Codes Failure to Form Staple (2579); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure to Anastomose (1028); Hemorrhage/Blood Loss/Bleeding (1888); Pulmonary Edema (2020)
Date of Event 04/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the unk procedure of wedge resection of the lung, noted the staples malformed.After the procedure, noted the patient had pulmonary edemalight with serious bleeding and air leakage.No additional information provided.
 
Additional Manufacturer Narrative
(b)(4) date sent: 5/9/2025 d4: batch # unk.Investigation summary: this is an analysis of photo submitted to ethicon endo-surgery for evaluation.During the visual analysis, the following was observed: the photo shows a tomography that does not provide enough information related to the report event.Based on the photo the event described could not be confirmed.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.Additional information was requested and the following was obtained: what were the indications for surgery? unknown.What surgical procedure was performed? pulmonary lobectomy.Did the patient receive any preoperative chemotherapy or radiation? unknown.How was the post-op bleeding identified? ct showed edema.How many days postoperative was the bleeding identified? unknown.What was the total estimated blood loss (ml)? unknown.Was a transfusion required? no.How was the bleeding addressed? suture sewing.What was the pre and postoperative anti-coagulant and pain management protocol? unknown.Was the bleeding intraluminal or extraluminal? intraluminal.Was an interoperative leak test performed? unknown.For how long after the procedure, did the patient experience an air leak? unknown.Were there any issues experienced with the device in the initial surgical procedure? malformed staples.What was the quality of the lung tissue observed at the time of the procedure? unknown.Were there any issues noted with staple formation at any point throughout the care of the patient? if so, please describe the shape and location.Malformed staples after fire.Was there noted intraoperative bleeding from the staple line? yes.What was done surgically to address the malformed staples in the initial procedure? suture sewing.What device was used to fire the cartridges? ec60a.What is the lot/batch number of the device(s) used? unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
WHITE RELOAD FOR ECHELON 60
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key21997833
Report Number3005075853-2025-03519
Device Sequence Number15645815
Product Code GDW
UDI-Device Identifier10705036001799
UDI-Public(01)10705036001799(17)260630(10)519C13
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue NumberECR60W
Device Lot Number519C13
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2025
Initial Report FDA Received Date05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale